MAUDE Adverse Event Report: PENUMBRA, INC. POD12; HCG, KRD

PENUMBRA, INC. POD12; HCG, KRD
Catalog Number RBYPOD12
Medical Device Problem Codes Failure to Advance (2524); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/27/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been returned and the investigation results are pending.A follow up mdr will be submitted upon completion of the device investigation.This report is associated with mfr report numbers: 3005168196-2019-01238, 3005168196-2019-01240.
 
Event or Problem Description
The patient was undergoing a coil embolization procedure using a pod8 and a pod12.During the procedure, the physician experienced resistance when using the pod8 and the pod12 and was unable to advance either coil through the lantern delivery microcatheter (lantern).The coils were therefore removed and were not used in the procedure.There was no report of an adverse effect to the patient.No further information is available.
 
Additional Manufacturer Narrative
Results: the proximal constraint sphere was intact on the proximal end of the embolization coil.Minor offset coil winds were present on the embolization coil.Conclusions: evaluation of the returned pod8 revealed a functional device.During functional testing, the pod8 was advanced through a demonstration catheter with resistance.Further evaluation revealed pusher assembly kinks and an embolization coil with offset coil winds.These damages were not mentioned in the reported complaint and were likely incidental and may have occurred during packaging for return to penumbra.Evaluation of the returned pod12 embolization coil revealed offset coil winds.These damages were likely incidental to the reported complaint and may have occurred during packaging for return to penumbra.The pusher assembly was not returned for evaluation the lantern identified in the reported complaint was not returned for evaluation; therefore, the root cause of the inability to advance the two returned coils through the lantern could not be determined.Penumbra coils are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.This report is associated with mfr report numbers: 3005168196-2019-01238 and 3005168196-2019-01240.

Brand Name
POD12
Common Device Name
HCG, KRD
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
MDR Report Key8739821
Report Number3005168196-2019-01239
Device Sequence Number11404495
Product Code HCG
UDI-Device Identifier00814548019666
UDI-Public00814548019666
Combination Product (Y/N)Y
Initial Reporter StateDC
Initial Reporter CountryUS
PMA/510(K) Number
K173614
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/28/2019
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberRBYPOD12
Device Lot NumberF86501
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/03/2019
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 05/28/2019
Supplement Date Received by Manufacturer07/11/2019
Initial Report FDA Received Date06/27/2019
Supplement Report FDA Received Date07/24/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Date Report Sent to FDA01/01/2005